Alert archive / Indiana / Special Weather Statements in 2014

Special Weather Statement, NWS Northern Indiana

October 6, 2014Saint Joseph County, Indiana

NWS Northern Indiana issued this special weather statement at Oct 6, 2014, 3:08 PM EDT for Saint Joseph County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2014, 3:08 PM EDT (19:08 UTC)
Expired
Oct 6, 2014, 3:45 PM EDT
In force
37 min
Issued by
NWS Northern Indiana

County Saint Joseph County, IN

The radar

The Northern Indiana radar (KIWX), 41 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

953 
WWUS83 KIWX 061908
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 PM EDT MON OCT 6 2014

INZ004-005-014-061945-
ELKHART IN-MARSHALL IN-ST. JOSEPH IN-
308 PM EDT MON OCT 6 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN MARSHALL...
SOUTHEASTERN ST. JOSEPH AND SOUTHWESTERN ELKHART COUNTIES...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF LAKEVILLE...OR 6 MILES NORTH OF
PLYMOUTH...MOVING NORTHEAST AT 30 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING PEA TO 
ONE HALF INCH SIZED HAIL. ADDITIONAL SHOWERS MAY DEVELOP THROUGH THE 
REMAINDER OF THE AFTERNOON...AND WILL ALSO BE CAPABLE OF PRODUCING 
SMALL HAIL.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BREMEN...
  LAKEVILLE...
  WAKARUSA...
  LAKE OF THE WOODS...
  WYATT...
  WOODLAND...

LAT...LON 4168 8602 4149 8589 4137 8633 4146 8641
TIME...MOT...LOC 1907Z 238DEG 24KT 4144 8631

$$

MARSILI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Oct 6, 2:41 PM EDT, 27 minutes earlier.

Area forecast discussion, Oct 6, 2:41 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
241 PM EDT MON OCT 6 2014

.SYNOPSIS...
ISSUED AT 458 AM EDT MON OCT 6 2014

SHOWERS AND PERHAPS A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY
AS AN UPPER LEVEL DISTURBANCE CROSSES THE REGION. HIGHS WILL BE
AROUND 60 DEGREES UNDER MOSTLY CLOUDY SKIES. BRIEF CLEARING IS
EXPECTED TONIGHT WITH LOWS IN THE LOW TO MID 40S BUT ANOTHER CHANCE
OF RAIN WILL ARRIVE ON TUESDAY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 458 AM EDT MON OCT 6 2014

NEXT IN A SERIES OF EMBEDDED DISTURBANCES ROTATING AROUND LARGE
WAVELENGTH UPPER LOW CENTERED ACROSS NORTHERN ONTARIO IS SET TO
IMPACT THE AREA TODAY. DRIVING MECHANISM IS UPPER LEVEL JET STREAK
CURRENTLY DIGGING OVER THE PLAINS WITH AN ASSOCIATED SHORTWAVE IN
THE CYCLONICALLY SHEARED EXIT REGION...SEEN NICELY ON MORNING
WATER VAPOR IMAGERY. THIS JET ENERGY WILL CARVE OUT A WELL-DEFINED
TROUGH AXIS OVER THE UPPER MIDWEST LATER THIS MORNING...FORCING
THE FLOW ALOFT TO BACK ACROSS OUR AREA. PRECIP CHANCES WILL BE
SUPPORTED NOT ONLY BY THE ADVECTION OF A DECENT UPPER PV ANOMALY
BUT ALSO AN INCREASE IN 295K ISENTROPIC ASCENT DUE TO THE BACKING
FLOW. MOISTURE AVAILABILITY REMAINS A CONCERN...AND CERTAINLY NOT
EXPECTING ANY SUBSTANTIAL QPF TOTALS...BUT LOW LEVEL THETA-E
FIELDS DO SHOW A MODEST INCREASE TODAY THAT SHOULD BE ENOUGH TO
SUPPORT NUMEROUS LIGHT SHOWERS GIVEN DECENT FORCING ALOFT.
FORECAST SOUNDINGS FROM BOTH THE NAM AND GFS ALSO SHOW A
SURPRISING DEGREE OF INSTABILITY...WITH AROUND 500-1000 J/KG OF
LOW DENSITY SBCAPE IN OUR SOUTHERN COUNTIES. THIS IS PREDICATED ON
SURFACE DEWPOINTS IN THE LOW TO MID 50S WHICH MAY BE DIFFICULT TO
ATTAIN BASED ON UPSTREAM OBS BUT WOULDN'T BE SURPRISED TO SEE A
FEW ISOLATED THUNDERSTORMS THIS AFTERNOON AND HAVE ADDED A SLIGHT
CHANCE MENTION. REGARDLESS OF THUNDER CHANCES...LOWERED STATIC
STABILITY SHOULD AID THE PRECIP RESPONSE FROM PASSING WAVE.
EARLIER SUBDUED HI-RES GUIDANCE IS ALSO A LITTLE MORE AGGRESSIVE
WITH SHOWER COVERAGE NOW AND HAVE THEREFORE INCREASED POPS INTO
LOW END LIKELY CATEGORY. BEST CHANCE FOR SHOWERS LOOKS TO BE
BETWEEN 15 AND 21Z WITH DRIER/SUBSIDENT CONDITIONS RETURNING FOR
THE OVERNIGHT PERIOD BEFORE NEXT WAVE ARRIVES ON TUESDAY.

LOW LEVEL THERMAL PROFILES CONTINUE TO MODERATE IN SOUTHWEST FLOW
TODAY. 850MB TEMPS AROUND 5C SUPPORT AFTERNOON HIGHS A FEW DEGREES
WARMER THAN YESTERDAY...AROUND 60F. OVERNIGHT LOWS MAY BE SIMILARLY
WARMER BUT FORECAST SOUNDINGS/RH FIELDS SHOW A FAIRLY LARGE WINDOW
OF CLEARING OVERNIGHT THAT COULD PROMOTE A LITTLE BETTER RADIATIONAL
COOLING. TRIMMED FORECAST LOWS A BIT AS A RESULT...WITH VALUES
GENERALLY IN THE MID 40S ONCE AGAIN.

&&

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 458 AM EDT MON OCT 6 2014

FEW SELECT TWEAKS...PRIMARILY IN EARLY PORTION OF LONG TERM
FORECAST. WESTERN GOMEX MOISTURE FEED INITIALLY QUELLED ALONG/S RED
RIVER OF THE SOUTH MONDAY...TO BEGIN NEWD SURGE INTO LOWER OHIO
VALLEY AS FINAL/STRONG SHORTWAVE /CURRENTLY OVER FAR NWRN ALB ENTERS
BACKSIDE OF INCREASINGLY NEGATIVELY TILTED TROF EMANATING FROM
OMNI-PRESENT VORTEX SEQUESTERED WEST OF JAMES BAY FOR PAST SEVERAL
DAYS. HELD OFF ON SLGHT CHC TSRA MENTION ATTM AS BEST TSRA CHCS
LIKELY COINCIDENT WITH COLLOCATED MUCAPE POOL AND COUPLED JET
DYNAMICS THAT SHIFTS FROM S-E OF CWA THROUGH THE DAY...PRIMARILY MID
OH VALLEY TO WRN PA/UPPER OH VALLEY...STILL PASSAGE OF STRONG
50-60KT MID LEVEL JETLET SHOULD AID IN SHRA COVERAGE/INTENSITY...
WITH HIEST POPS ERN CWA PROXIMAL TO BEST DYNAMICS. DRYING CONDITIONS
TUE NIGHT THROUGH WED AS TROF AXIS SHIFTS EWD THROUGH LOWER GREAT
LAKES. CONTD RECENT TREND COOLER WED/WED NIGHT IN WAKE OF DEEPENING
CAA. HEREAFTER...BROAD RICH GOMEX MOISTURE CONTINUES TO POOL FROM
ERN TX TO GA. AND WHILE MOISTURE STREAM SEVERED/DISTINCTLY SEPARATE
FROM SIMON REMNANTS...LOW LEVEL FRONTOGENETICAL BAND LEAFS EASTWARD
FROM NORTHERN TX INTO OZARKS ON WED. FRONTAL WAVE SURGES NEWD ON THU
INTO MID MS VLY/LWR OH VLY WITH ARDENT I295-300K ISENT UPGLIDE AND
MOISTURE FLUX CONVERGENCE WITH RICH 12G/KG TAP IN 1000-850MB LAYER.
INITIAL HIGH NEAR SURFACE CONDENSATION PRESSURE DEFICITS TO BE
OVERCOME LATE WED NIGHT AND ONLY AFFORD A SMALL CHC LIGHT RAIN FAR
SWRN CWA. THEN GREATLY RAMP POPS THU /HIEST IN SOUTHERN CWA/ AS LOW
LEVEL FLOW LIKELY BEGINS TO VEER IN WAKE OF OHIO VALLEY FRONTAL
WAVE...MAINTAINING BEST MOISTURE SOURCE THROUGH OHIO VALLEY.
CONVEYOR BELT DYNAMICS APPEAR TO REACH CRESCENDO LATER IN THE DAY
FOR APPRECIABLE/WIDESPREAD RAIN EVENT. INTO THU NIGHT ONSLAUGHT OF
DRY AIR ADVECTION INTO NORTHERN CWA HARKENS N-S DRYING WITH
PRIMARILY NIL SENSIBLE WX DY5/6...SAVE FOR PERHAPS SOME EXITING
LIGHT RAIN/SPRINKLES EARLY...WITH HIGH PLAINS/CENTRAL CANADIAN
SOURCED RIDGE BUILDING SEWD INTO CWA. FINALLY SOME POTENTIAL INTO
DY7/8 FOR TROPICAL REMNANTS TO AID IN UPSTREAM MOISTURE POOLING WITH
CONSENSUS OF LOW AMPLITUDE MID TROPOSPHERIC TROF LIFTING NEWD INTO
PLAINS...LIKELY LEADING TO STRONG/INCREASINGLY N-S ORIENTED SURFACE
FRONTAL BOUNDARY FOR POSSIBLE MIDWEST TSRA EVENT EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 240 PM EDT MON OCT 6 2014

VFR CONDS WILL CONT THROUGH THE PD. A BRIEF MVFR CIG RESTRICTION
PSBL EARLY ASSOCD/W BKN BAND OF LT-MOD SHRA MOVG THROUGH OTRWS
SUBSIDENCE AND LL DRYING WILL FOLLOW IN BEHIND SW DISTURBANCE
SWINGING EWD THROUGH CNTRL IN ATTM.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 5 PM EDT TUESDAY
     FOR LMZ043-046.

&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...MURPHY
AVIATION...T

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Oct 6, 8:56 AM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
856 AM EDT MON OCT 6 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-071300-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
856 AM EDT MON OCT 6 2014 /756 AM CDT MON OCT 6 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...PRIMARILY MIDDAY INTO
THIS EVENING. SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-071300-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
856 AM EDT MON OCT 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS WILL BECOME HAZARDOUS TO SMALL CRAFT THIS EVENING INTO
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE INTO TUESDAY
AFTERNOON...QUICKLY FOLLOWED BY ANOTHER PERIOD OF HAZARDOUS
CONDITIONS TUESDAY NIGHT INTO WEDNESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Oct 6, 2:05 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
205 PM EDT MON OCT 6 2014

MIZ078-079-061830-
CASS MI-ST. JOSEPH MI-
205 PM EDT MON OCT 6 2014

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN CASS AND WESTERN
ST. JOSEPH COUNTIES...

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF THREE RIVERS...OR 10 MILES
NORTHEAST OF SIMONTON LAKE...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  THREE RIVERS...
  JONES...
  COREY LAKE...
  CLEAR LAKE...
  HOWARDSVILLE...MOORE PARK AND FLOWERFIELD...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4201 8546 4176 8577 4186 8593 4207 8575
      4208 8554
TIME...MOT...LOC 1805Z 225DEG 24KT 4187 8586

JBALL
Special weather statement, Oct 6, 2:18 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
218 PM EDT MON OCT 6 2014

INZ006-008-061900-
LAGRANGE IN-NOBLE IN-
218 PM EDT MON OCT 6 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN NOBLE AND SOUTHERN
LAGRANGE COUNTIES...

AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LIGONIER...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LAGRANGE...
  TOPEKA...
  COSPERVILLE...
  EDDY...
  OLIVER LAKE AND WOLCOTTVILLE...
  WOODRUFF AND ADAMS LAKE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4170 8540 4160 8526 4136 8559 4141 8565
TIME...MOT...LOC 1818Z 221DEG 27KT 4142 8559

JBALL
Special weather statement, Oct 6, 2:45 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
245 PM EDT MON OCT 6 2014

INZ005-006-008-016-061915-
ELKHART IN-KOSCIUSKO IN-LAGRANGE IN-NOBLE IN-
245 PM EDT MON OCT 6 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN KOSCIUSKO...
NORTHWESTERN NOBLE...SOUTHERN LAGRANGE AND EXTREME SOUTHEASTERN
ELKHART COUNTIES...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LIGONIER...MOVING NORTHEAST AT 30 MPH.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING PEA TO ONE HALF INCH SIZED
HAIL.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  TOPEKA...
  EDDY...

LAT...LON 4160 8551 4155 8537 4138 8567 4143 8576
TIME...MOT...LOC 1844Z 228DEG 25KT 4145 8562

MARSILI
Special weather statement, Oct 6, 2:47 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
247 PM EDT MON OCT 6 2014

MIZ078-079-061930-
CASS MI-ST. JOSEPH MI-
247 PM EDT MON OCT 6 2014

...STRONG THUNDERSTORMS MOVING TOWARD EASTERN CASS AND NORTHWESTERN
ST. JOSEPH COUNTIES...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CASSOPOLIS...OR 10 MILES NORTH OF SIMONTON
LAKE...MOVING NORTHEAST AT 30 MPH.

ADDITIONAL ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
THE AREA. ANY OF THE THUNDERSTORMS THROUGH 400 PM EDT WILL HAVE THE
CAPABILITY OF PRODUCING PEA TO ONE HALF INCH SIZED HAIL.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  THREE RIVERS...
  MARCELLUS...
  JONES AND WAKELEE...
  CLEAR LAKE AND COREY LAKE...
  HOWARDSVILLE...
  MOORE PARK AND FLOWERFIELD...

LAT...LON 4207 8535 4177 8591 4192 8605 4207 8579
      4208 8537
TIME...MOT...LOC 1846Z 234DEG 27KT 4190 8588

MARSILI
Special weather statement, Oct 6, 2:50 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
250 PM EDT MON OCT 6 2014

INZ006>008-061930-
LAGRANGE IN-NOBLE IN-STEUBEN IN-
250 PM EDT MON OCT 6 2014

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHWESTERN DE KALB...
NORTHEASTERN NOBLE...STEUBEN AND SOUTHEASTERN LAGRANGE COUNTIES...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROME CITY...OR 6 MILES NORTH OF
KENDALLVILLE...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ANGOLA...
  BIG TURKEY LAKE...STROH AND ELMIRA...
  SALEM CENTER...
  SILVER LAKE...GOLDEN LAKE AND FLINT...
  CROOKED LAKE AND LAKE GAUGE...
  LAKE JAMES AND NEVADA MILLS...

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 343 AND
355.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4175 8505 4174 8503 4164 8484 4152 8515
      4153 8519 4151 8519 4144 8535 4156 8539
      4176 8508 4176 8506
TIME...MOT...LOC 1851Z 231DEG 25KT 4154 8526

FISHER
Special weather statement, Oct 6, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 PM EDT MON OCT 6 2014

INZ004-005-014-061945-
ELKHART IN-MARSHALL IN-ST. JOSEPH IN-
308 PM EDT MON OCT 6 2014

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN MARSHALL...
SOUTHEASTERN ST. JOSEPH AND SOUTHWESTERN ELKHART COUNTIES...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF LAKEVILLE...OR 6 MILES NORTH OF
PLYMOUTH...MOVING NORTHEAST AT 30 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING PEA TO
ONE HALF INCH SIZED HAIL. ADDITIONAL SHOWERS MAY DEVELOP THROUGH THE
REMAINDER OF THE AFTERNOON...AND WILL ALSO BE CAPABLE OF PRODUCING
SMALL HAIL.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BREMEN...
  LAKEVILLE...
  WAKARUSA...
  LAKE OF THE WOODS...
  WYATT...
  WOODLAND...

LAT...LON 4168 8602 4149 8589 4137 8633 4146 8641
TIME...MOT...LOC 1907Z 238DEG 24KT 4144 8631

MARSILI

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 5:04 AM EDTSmall Craft AdvisoryIWX72 hr
Oct 6, 2:18 PM EDTSpecial Weather StatementIWXLaGrange42 min
Oct 6, 2:45 PM EDTSpecial Weather StatementIWXNoble30 min
Oct 6, 2:50 PM EDTSpecial Weather StatementIWXSteuben40 min
Oct 6, 3:20 PM EDTSpecial Weather StatementIWXFulton40 min
Oct 6, 3:35 PM EDTSpecial Weather StatementIWXKosciusko55 min
Oct 6, 3:48 PM EDTSpecial Weather StatementIWXWabash, Whitley42 min
Oct 6, 3:52 PM EDTSpecial Weather StatementIWXKosciusko23 min
Oct 6, 4:22 PM EDTSpecial Weather StatementIWXAllen38 min
Oct 6, 4:31 PM EDTSpecial Weather StatementIWXNoble29 min
Oct 6, 4:56 PM EDTSpecial Weather StatementIWXNoble49 min
Oct 6, 5:39 PM EDTSpecial Weather StatementIWXDeKalb51 min
Oct 6, 5:33 PM EDTSpecial Weather StatementIWXPutnam42 min
Oct 6, 1:30 PM EDTSpecial Weather StatementIWXVan Buren30 min
Oct 6, 2:05 PM EDTSpecial Weather StatementIWXSaint Joseph25 min
Oct 6, 2:47 PM EDTSpecial Weather StatementIWXCass43 min
Oct 6, 6:38 PM EDTSpecial Weather StatementIWXHillsdale22 min

Nearby

Special Weather Statements in Indiana, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.